MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a ruby coil, a lantern delivery microcatheter (lantern), and an angiographic catheter.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician advanced the ruby coil through the lantern and into the target vessel.However, the ruby coil would not form into the target vessel.The physician then made a second attempt to place the ruby coil into the target vessel; however, the ruby coil unintentionally detached.Therefore, the angiographic catheter containing the lantern and ruby coil was removed.The procedure was completed using a new ruby coil, the same lantern, and the same angiographic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil pusher assembly confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was separated on the proximal end of the pusher assembly.If the pet lock is forcefully manipulated during use, the pet lock may separate.If this occurs, the pull wire may retract from the distal tip of the pusher assembly and the embolization coil may detach from the pusher assembly.The detached embolization coil was not returned for evaluation; therefore, the reported embolization coil did not form the desired shape could not be confirmed.Further evaluation of the device revealed multiple kinks and fractures on the pusher assembly and the introducer sheath.This damage was not mentioned in the complaint and likely incidental to the reported complaint.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16964348
Report Number3005168196-2023-00241
Device Sequence Number5237991
Product Code HCG
UDI-Device Identifier00814548018348
UDI-Public814548018348
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0415
Device Lot NumberF00005602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005